# SDR CA050519003

- Difficulty date: January 21, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 30,041 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 3240 · Landing Gear Brake System
- Part: Housing
- Part number: 266230
- Condition: Cracked
- Location: Brake Assy
- Part time: 22,152 hours, 28,333 cycles
- Component: Brake Assy
- Component part number: 21517
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED GETTING A VIBRATION WHEN APPLIED BRAKE PRESSURE WHILE SLOWING DOWN AFTER LANDING AND EVEN WHILE TAXING. ENGINEERS INSPECTED THE BRAKES AND FOUND THE NR 4 POSITION BRAKE WORN TO LIMITS.  BRAKE WAS REPLACED AND SENT TO THE BRAKE SHOP.  THE UNIT WAS OVERHAULED AND PRESSURE TESTED, THAT IS WHEN DISCOVERED THAT A PISTON HOUSING WAS LEAKING.  THE UNIT WAS DISASSEMBLED AND SENT FOR NDT INSPECTION WHERE THEY FOUND A CRACK IN THE SIDEWALL OF A PISTON HOUSING IT WAS DETERMINED TO BE BEYOND LIMITS SO THE ASSEMBLY WAS SCRAPPED.
